Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

June 13, 2014Towns County, Union County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 13, 2014, 4:12 PM EDT for Towns County, Union County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2014, 4:12 PM EDT (20:12 UTC)
Expired
Jun 13, 2014, 4:45 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

Counties Towns County, GA, Union County, GA

The radar

The Knoxville radar (KMRX), 149 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
678 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WWUS82 KFFC 132012
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT FRI JUN 13 2014

GAZ006-008-009-132045-
412 PM EDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY 
RAIN IN UNION...TOWNS AND FANNIN COUNTIES UNTIL 445 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS NEAR IVY LOG...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS UNION...TOWNS AND FANNIN COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JONES CREEK...NOTTELY
DAM...IVY LOG...HEMP...HURST...LOVING...BLAIRSVILLE...GUMLOG...TRACK
ROCK...ALEXANDERS MILL...YOUNG HARRIS...MACEDONIA...HIAWASSEE...
MOUNTAIN SCENE AND BRASSTOWN BALD. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3482 8370 3482 8423 3499 8422 3499 8368
TIME...MOT...LOC 2012Z 267DEG 17KT 3496 8401

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:41 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 13, 2:41 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT FRI JUN 13 2014

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
UPPER TROUGH MOVING ACROSS THE AREA THIS AFTERNOON AND EVENING WITH
AMPLE MOISTURE AND DECENT INSTABILITY CAUSING SCATTERED TO NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS...MOSTLY OVER N AND W GA AT
1830Z BUT MOVING EAST ACROSS THE AREA. WITH THE MAIN UPPER TROUGH
PASSING THE FIRST PART OF THE EVENING AND THE LOSS OF DAY TIME
HEATING...THE FEELING IS SHOWERS AND THUNDERSTORMS WILL DIMINISH
AND END DURING THE EVENING...AT LEAST FOR THE MOST PART.

SLOW MOVING COLD FRONT MOVES TO CENTRAL GA OR SO FOR SATURDAY AS AN
UPPER RIDGE BUILDS OVER THE LOW-MID MS VALLEY TOWARD THE OH AND TN
VALLEYS. BEST INSTABILITY FORECAST OVER CENTRAL GA INTO PARTS OF N
GA. THINKING THE BEST CHANCES FOR SHOWERS AND STORMS WILL BE ACROSS
MAINLY CENTRAL GA AND STRONGLY TIED TO THE DIURNAL BUILD UP OF
INSTABILITY AND WITHOUT SIGNIFICANT HELP FROM ANY SHORT WAVES.

SHOWER AND STORM POTENTIAL WILL DIMINISH SATURDAY EVENING.

FORECAST LOW TEMPERATURES NEAR NORMAL TONIGHT AND SATURDAY NIGHT.
FORECAST HIGH TEMPERATURES GENERALLY NEAR NORMAL FOR SATURDAY.

OVERALL CONFIDENCE IS MEDIUM.

BDL

.LONG TERM /SUNDAY THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES MADE TO THE LONG TERM FORECAST GRIDS AT THIS
TIME. WEAK UPPER RIDGING IS FORECAST TO BUILD INTO THE REGION OVER
THE WEEKEND MINIMIZING DIURNAL CONVECTION SOMEWHAT. HOWEVER THE RIDGE
IS FAR FROM DOMINANT ENOUGH TO FULLY SUPPRESS CONVECTION EACH
AFTERNOON AND EVENING. PLEASE SEE PREVIOUS LONG TERM FORECAST
DISCUSSION BELOW.

20

PREVIOUS LONG TERM DISCUSSION/SATURDAY NIGHT THROUGH THURSDAY/...

500MB TROUGH REMAINS ACROSS THE CWFA LATE SATURDAY/EARLY SUNDAY.
MODELS NOW SHOWING RIDGING ALOFT TRYING TO BUILD IN LATE SUNDAY INTO
EARLY MONDAY BUT A WEAKNESS IN THE RIDGING WILL PERSIST INTO EARLY
TUESDAY. THE GFS HAS THE UPPER RIDGING FINALLY BUILDING IN A LITTLE
STRONGER BY MID-WEEK WITH A TROUGH DIGGING ACROSS THE WESTERN
ATLANTIC. THE ECMWF KEEPS THE WEAKNESS IN THE UPPER RIDGING AND
DEVELOPS A LINGERING CLOSED LOW OFF THE GA/FL COAST THROUGH THE END
OF THE WEEK.

AT THE SURFACE...AN OLD FRONTAL BOUNDARY LINGERS ACROSS SOUTHERN GA
INTO MONDAY BEFORE DISSIPATING. FOR THE REMAINDER OF THE WEEK...HIGH
PRESSURE WILL MOSTLY BE IN CONTROL OF THE SENSIBLE WEATHER. A LEE
TROUGH SHOULD DEVELOP BY MID WEEK...WITH ANOTHER POSSIBLE FROPA BY
THE END OF THE WEEK.

OVERALL...NOT REALLY A PATTERN CHANGE FOR THE EXTENDED PORTION OF
THE FORECAST. EXPECT MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. INITIALLY...THE OLD FRONT SHOULD PROVIDE A
FOCUS FOR CONVECTION EARLY IN THE WEEK BEFORE DISSIPATING.
OTHERWISE...GOOD SOURCES OF CONVECTIVE INITIATION WILL BE THE
SEA BREEZE OR ANY OTHER MESCAL BOUNDARIES PRESENT.

NLISTEMAA

AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED WITH AFTERNOON CEILINGS RANGING BETWEEN
4000-15000 FT EXCEPT LOWER CONDITIONS IN ANY THUNDERSTORMS.
SURFACE WINDS MAINLY W 10 KTS OR LESS DIMINISHING TO CALM OR LIGHT
AND VARIABLE THIS EVENING. SOME MVFR VSBYS IN FOG LATE TONIGHT.

//ATL CONFIDENCE...18Z UPDATE...
LOW CONFIDENCE FOR IMPACTS OF THUNDERSTORMS.
MEDIUM-HIGH CONFIDENCE ALL OTHER ELEMENTS.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  88  66  89 /  40  20  20  30
ATLANTA         66  85  69  87 /  40  20  10  30
BLAIRSVILLE     59  81  60  81 /  40  20  10  20
CARTERSVILLE    62  84  65  85 /  30  20  10  20
COLUMBUS        68  87  71  89 /  40  30  20  30
GAINESVILLE     64  83  67  85 /  40  20  20  20
MACON           66  88  67  90 /  40  40  20  30
ROME            63  84  64  85 /  30  10  10  20
PEACHTREE CITY  62  86  66  88 /  40  20  20  30
VIDALIA         70  88  69  90 /  40  50  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....20
AVIATION...BDL
Hazardous weather outlook, Jun 13, 11:55 AM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT FRI JUN 13 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1155 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ACROSS NORTH
AND CENTRAL GEORGIA...MAINLY THIS AFTERNOON AND EVENING. SOME STORMS
MAY BE STRONG...PRODUCING GUSTY WINDS AND SMALL HAIL. AN ISOLATED
SEVERE STORM IS POSSIBLE.

ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN
AND FREQUENT LIGHTNING STRIKES. ANY SEVERE THUNDERSTORM THAT
DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OVER
60 MPH AND HAIL AS BIG AS QUARTERS OR LARGER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS
ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 13, 12:41 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1241 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FLASH FLOOD      SWAINSBORO              32.60N  82.33W
06/11/2014                   EMANUEL            GA   911 CALL CENTER

            REPORTS OF ROAD FLOODING AND CLOGGED DRAINS.

&&

EVENT NUMBER FFC1400700

BAKER
Local storm report, Jun 13, 12:44 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     FLASH FLOOD      SWAINSBORO              32.60N  82.33W
06/11/2014                   EMANUEL            GA   911 CALL CENTER

            REPORTS OF ROADS CLOSED AND BEING CONED OFF TO WARN OF
            PONDING. DRAINS ALSO FILLED.

&&

EVENT NUMBER FFC1400701

BAKER
Special weather statement, Jun 13, 1:59 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
159 PM EDT FRI JUN 13 2014

GAZ042>044-052-053-131830-
159 PM EDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN CARROLL...COWETA...DOUGLAS...HEARD AND FULTON COUNTIES UNTIL
230 PM EDT...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOWELL...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CARROLL...COWETA...DOUGLAS...HEARD AND FULTON COUNTIES THROUGH
230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HANDY...PLANT WANSLEY...CENTRALHATCHEE...LOWELL...CLEM...JOHN TANNER
STATE PARK...ROOPVILLE...CARROLLTON...SEATON LAKE...TREASURE LAKE...
WHITESBURG...PLANT YATES...ARNCO-SARGENT...HANNAH AND FAIRPLAY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3368 8468 3335 8468 3336 8517 3364 8518
TIME...MOT...LOC 1759Z 269DEG 16KT 3346 8497
Special weather statement, Jun 13, 2:31 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EDT FRI JUN 13 2014

GAZ033-043-044-131900-
231 PM EDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN DOUGLAS AND FULTON COUNTIES UNTIL 300 PM EDT...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CAMPBELLTON...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS DOUGLAS AND FULTON COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE CAMPBELLTON...CHAPEL HILL...
FAIRBURN...UNION CITY...SWEETWATER CREEK STATE PARK AND SANDTOWN.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3378 8460 3375 8457 3379 8452 3365 8445
      3359 8446 3353 8473 3371 8479
TIME...MOT...LOC 1831Z 254DEG 11KT 3364 8466
Local storm report, Jun 13, 4:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     BARNESVILLE             33.05N  84.16W
06/10/2014                   LAMAR              GA   BROADCAST MEDIA

            A BUILDING AT THE LAMAR COUNTY HIGH SCHOOL CAMPUS
            EXPERIENCED DAMAGE FROM THUNDERSTORMS. THE ROOF
            COLLAPSED DUE TO THE WIND ON THE FOOTBALL AND JROTC
            BUILDING.

&&

EVENT NUMBER FFC1400702

AGIBBS
Special weather statement, Jun 13, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT FRI JUN 13 2014

GAZ006-008-009-132045-
412 PM EDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN UNION...TOWNS AND FANNIN COUNTIES UNTIL 445 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR IVY LOG...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS UNION...TOWNS AND FANNIN COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JONES CREEK...NOTTELY
DAM...IVY LOG...HEMP...HURST...LOVING...BLAIRSVILLE...GUMLOG...TRACK
ROCK...ALEXANDERS MILL...YOUNG HARRIS...MACEDONIA...HIAWASSEE...
MOUNTAIN SCENE AND BRASSTOWN BALD. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3482 8370 3482 8423 3499 8422 3499 8368
TIME...MOT...LOC 2012Z 267DEG 17KT 3496 8401

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:31 PM EDTSpecial Weather StatementFFCWalton44 min
Jun 13, 1:59 PM EDTSpecial Weather StatementFFCCarroll, Coweta31 min
Jun 13, 2:31 PM EDTSpecial Weather StatementFFCDouglas29 min
Jun 13, 5:00 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Forsyth30 min
Jun 13, 5:31 PM EDTSpecial Weather StatementFFCBleckley29 min
Jun 13, 5:35 PM EDTSpecial Weather StatementFFCWhite25 min
Jun 13, 5:36 PM EDTSpecial Weather StatementFFCHaralson54 min
Jun 13, 5:38 PM EDTSpecial Weather StatementFFCWhite22 min
Jun 13, 6:01 PM EDTSpecial Weather StatementFFCCherokee59 min
Jun 13, 6:21 PM EDTSpecial Weather StatementFFCLaurens24 min
Jun 13, 6:43 PM EDTSpecial Weather StatementFFCTreutlen47 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.